Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 123, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 14, 2021, 5:22 PM MDT for 4 counties in Nebraska. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 5:22 PM MDT (23:22 UTC)
- Expired
- Aug 14, 2021, 6:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 168 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 5:35 PM MDT | HAIL 2.5 | 20 Wnw Alliance, NE | DELAYED REPORT. RECEIVED VIA TWITTER. |
| Aug 14, 6:06 PM MDT | HAIL 1.75 | 3 Sw Kilpatrick Lake, NE | |
| Aug 14, 6:10 PM MDT | HAIL 2.5 | 6 Ssw Kilpatrick Lake, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:28 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
015
WUUS55 KCYS 142322
SVRCYS
NEC013-123-157-165-150000-
/O.NEW.KCYS.SV.W.0123.210814T2322Z-210815T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
522 PM MDT Sat Aug 14 2021
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southern Box Butte County in the Panhandle of Nebraska...
Northeastern Scotts Bluff County in the Panhandle of Nebraska...
Northwestern Morrill County in the Panhandle of Nebraska...
Southeastern Sioux County in the Panhandle of Nebraska...
* Until 600 PM MDT.
* At 521 PM MDT, a severe thunderstorm was located 8 miles southeast
of Flahertys Corner, or 24 miles northwest of Alliance, moving
south at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Alliance, Alliance Airport and Kilpatrick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4200 10347 4231 10346 4233 10318 4201 10274
TIME...MOT...LOC 2321Z 351DEG 21KT 4224 10332
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Claycomb1 follow-up statement
517
WWUS55 KCYS 142332
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
532 PM MDT Sat Aug 14 2021
NEC123-142341-
/O.CAN.KCYS.SV.W.0123.000000T0000Z-210815T0000Z/
Morrill NE-
532 PM MDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORRILL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4200 10347 4227 10346 4229 10319 4202 10284
TIME...MOT...LOC 2331Z 351DEG 21KT 4218 10331
$$
NEC013-157-165-150000-
/O.CON.KCYS.SV.W.0123.000000T0000Z-210815T0000Z/
Box Butte NE-Scotts Bluff NE-Sioux NE-
532 PM MDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN BOX BUTTE...NORTHEASTERN SCOTTS BLUFF AND
SOUTHEASTERN SIOUX COUNTIES...
At 531 PM MDT, a severe thunderstorm was located near Kilpatrick
Lake, or 22 miles west of Alliance, moving south at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Alliance and Kilpatrick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4200 10347 4227 10346 4229 10319 4202 10284
TIME...MOT...LOC 2331Z 351DEG 21KT 4218 10331
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ClaycombWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:33 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 14, 3:33 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 333 PM MDT Sat Aug 14 2021 .UPDATE... Issued at 332 PM MDT Sat Aug 14 2021 Severe Thunderstorm Watch 440 issued for the Nebraska Panhandle today through 11 PM this evening. && .SHORT TERM...(This evening through Sunday) Issued at 150 PM MDT Sat Aug 14 2021 Latest surface obs and satellite scanning convergence boundary stretching across portions of southeastern WY and the NE Panhandle with early convection across the the SD Black Hills and light echo now over the Laramie Range. CAM guidance remains split in thinking with the HRRR once again being the quiet outlier this afternoon with limited convection across the Panhandle while the NAMNEST has stayed consistent with more widespread thunderstorms from now through late tonight. SPC continues a sliver of slight risk for far eastern NE Panhandle with marginal including only eastern tier of counties from Dawes south to Cheyenne. Latest PRECIP sounding from CSU shows robust CAPE profile of over 1000 J/kg but lackluster 0-1 km shear of about 7 kts. CIN is the kicker again today as inversions in the sounding and values into the 150 to 200 J/kg range. So similar to yesterday, topography will be key to help spur initiation. LLJ again could play a bit of a spoiler tonight across the Panhandle with any remaining convection and energy remaining. Highs today on the warmer side from Friday into the upper 80s and low 90s for many. Sunday will see an uptick in low and midlevel moisture coupled with passing upper level shortwave that again will spur convection perhaps more widespread including into SE WY. Highs near-similar to today's forecast. .LONG TERM...(Monday through Friday) Issued at 220 AM MDT Sat Aug 14 2021 Monday...With some decrease in low and mid level moisture, we should see a decrease in late day shower and thunderstorm coverage. Slightly cooler temperatures for most locations, notably across the Nebraska Panhandle. Tuesday...Even warmer temperatures as the flow aloft becomes southwest with 700 mb temperatures near 18 Celsius. Looks like enough low and mid level moisture for isolated to scattered late day thunderstorms. Wednesday...Shower and thunderstorm coverage becomes scattered to numerous in the afternoon and evening with a monsoonal moisture increase, and with a cold front progressing into our counties. Somewhat cooler temperatures on tap with considerably more cloud cover and increased precipitation chances. Thursday...Cooler temperatures expected in the wake of a passing shortwave trough aloft and its associated cold front. Chances for showers and thunderstorms will likely decrease by the evening as more stable air moves into the region. Friday...Northwest flow aloft continues. Still looks like isolated to scattered showers and thunderstorms possible in the afternoon and evening with adequate low and mid level moisture. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1117 AM MDT Sat Aug 14 2021 VFR conditions across southeast Wyoming and the Nebraska panhandle with some clouds beginning to pop up. There are thunderstorms in the forecast, but the location, spread, and intensity are all very uncertain as of right now. A low level jet will impact KCDR once again tonight into early tomorrow with gusts of 25 to 30 knots possible. && .FIRE WEATHER... Issued at 135 PM MDT Sat Aug 14 2021 Limited fire weather conditions next few days with isolated to scattered chances of precipitation coupled with lackluster winds although min RHs will teeter if not go into critical conditions. With thunderstorm chances, lightning sparked fires remain a possibility. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...WM LONG TERM...RUBIN AVIATION...LK FIRE WEATHER...WM
Hazardous weather outlook, Aug 14, 1:38 PM MDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 138 PM MDT Sat Aug 14 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>119-151200- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 138 PM MDT Sat Aug 14 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to widely scattered thunderstorms are expected this afternoon across the Nebraska Panhandle and over the Snowy, Sierra Madre and southern Laramie Ranges. A few of the storms over the Nebraska Panhandle may become strong to severe. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated to scattered afternoon and evening thunderstorms will be possible nearly every day, with the most coverage on Wednesday. .Spotter information statement... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Cheyenne. Rubin/WM
In the hours before
Local storm report, Aug 14, 4:17 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL CRAWFORD 42.69N 103.41W
08/14/2021 E1.00 INCH DAWES NE TRAINED SPOTTER
&&
RCOXLocal storm report, Aug 14, 4:25 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
425 PM MDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 W CRAWFORD 42.69N 103.47W
08/14/2021 E1.25 INCH DAWES NE PUBLIC
&&
RCOXLocal storm report, Aug 14, 4:26 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL CRAWFORD 42.69N 103.41W
08/14/2021 M1.50 INCH DAWES NE TRAINED SPOTTER
&&
RCOXLocal storm report, Aug 14, 5:20 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 3 NW MARSLAND 42.48N 103.34W
08/14/2021 E1.25 INCH DAWES NE TRAINED SPOTTER
&&
RCOXLocal storm report, Aug 14, 5:21 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
521 PM MDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 9 SSW MARSLAND 42.32N 103.37W
08/14/2021 E1.50 INCH BOX BUTTE NE TRAINED SPOTTER
&&
RCOXThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:54 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 51 min |
| Aug 14, 4:06 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 39 min |
| Aug 14, 4:14 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 46 min |
| Aug 14, 4:45 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 45 min |
| Aug 14, 4:50 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 40 min |
| Aug 14, 5:52 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.